Numerische Mathematik

, Volume 39, Issue 1, pp 119–137

Partitioned variable metric updates for large structured optimization problems

  • A. Griewank
  • Ph. L. Toint
Article

DOI: 10.1007/BF01399316

Cite this article as:
Griewank, A. & Toint, P.L. Numer. Math. (1982) 39: 119. doi:10.1007/BF01399316

Summary

This paper presents a minimization method based on the idea of partitioned updating of the Hessian matrix in the case where the objective function can be decomposed in a sum of convex “element” functions. This situation occurs in a large class of practical problems including nonlinear finite elements calculations. Some theoretical and algorithmic properties of the update are discussed and encouraging numerical results are presented.

Subject Classifications

AMS(MOS): 65H10CR: 5.15

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • A. Griewank
    • 1
    • 2
  • Ph. L. Toint
    • 1
    • 2
  1. 1.Department of Applied Mathematics and Theoretical PhysicsUniversity of CambridgeCambridgeUK
  2. 2.Department of MathematicsFacultés Universitaires de NamurNamurBelgium